Tabitha Johnson – Moderna on 21st May 2021

Severe Adverse Reaction

I’m telling my story in the hope of helping someone who may be experiencing the same injuries that I did from the Moderna Covid-19 Vaccine.

When the vaccine was EUA approved I was very skeptical because I carry an EpiPen. I waited for months because I just wasn’t comfortable. Family members were telling me I needed it and I was just scared. Even though something didn’t seem right to me, I decided to go ahead and take the vaccine because I am a teacher.

I took my 1st dose of Moderna Vaccine on 21st May 2021. On the day after my vaccine everything seemed fine. Two days later I developed a headache so severe I could barely put my head on the pillow. I took Ibuprofen and felt better the next morning. Later that week I became nauseous and was vomiting at work and I developed a blistering rash on my back that hurt so bad I couldn’t touch it.

I visited my PCP and had tests run to figure out what was happening. After the tests came back normal, I was told that I was experiencing side effects from the Moderna Vaccine and they would fade as time passed. But to my surprise they got worse.

About two weeks later, I ended up in the ER. I was in complete agony. My lymph nodes were swollen in my neck, underarm, and groin. It felt like my entire left side was numb and I needed assistance while walking. My blood pressure was near stroke levels and my heart rate dropped below 40. My head felt like it was too heavy for my neck. I could barely hold it up without having some support.

I had an EKG, DVT scan on my left side , Covid test, and several other tests. Every test came back normal.

My final diagnosis was Myalgia resulting from the Covid Vaccine. I was told to discuss with my PCP to determine if I should receive another dose. I have been recommended not to receive any additional doses.

I went from working out weekly to almost no mobility. I’m thankful that I have healed as much as I have, but still have to visit a neurologist and have an upcoming visit with the cardiologist.

Six months later and I’m still experiencing numbness in my fingers and toes and extreme exhaustion at times. My PCP says that the symptoms should eventually fade.

The hardest part about this has been the lack of empathy from others who’ve not been affected by the vaccine. I’ve been told that I shouldn’t talk about it or tell others because I will discourage them from getting the vaccine.

If you have had bad effects you’re not alone. You’re not crazy. Keep the faith and I pray that you recover well. I am still pro-vaccine but I hope that they will try to figure out what the common denominator is among those of us with these reactions so an improved vaccine can be developed.

South Carolina, USA